Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 26, 2016, 6:21 PM MDT for Beaverhead County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 26, 2016, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Great Falls, MT
County Beaverhead County, MT
The radar
The Pocatello radar (KSFX), 224 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.4 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3116 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
674
WWUS85 KTFX 270021
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
621 PM MDT TUE JUL 26 2016
MTZ008-015-270100-
BEAVERHEAD MT-MADISON MT-
621 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON AND CENTRAL
BEAVERHEAD COUNTIES UNTIL 700 PM MDT...
AT 619 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF DIVIDE TO DILLON TO 17
MILES NORTHEAST OF LEADORE. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DILLON...SHERIDAN...VIRGINIA CITY...TWIN BRIDGES...LIMA...
SILVER STAR...ALDER...GLEN...LAURIN...DELL...
BEAVERHEAD ROCK STATE PARK...CLARK CANYON...SNOWLINE AND MELROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4474 11313 4480 11319 4521 11271 4563 11269
4571 11252 4572 11192 4499 11196 4450 11248
TIME...MOT...LOC 0019Z 286DEG 27KT 4563 11261 4519 11263 4482 11307
$$
HOENISCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 26, 5:15 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 26, 5:15 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 515 PM MDT TUE JUL 26 2016 UPDATED AVIATION SECTION .DISCUSSION... Tonight through Thursday...An upper level disturbance continues to push eastward through the region. Scattered showers/thunderstorms continue to develop along this disturbance. The main threat from the storms this evening will be brief heavy rain and lightning strikes. Expect fairly similar conditions over the region on Wednesday...with mostly quiet conditions in the morning followed by scattered showers/thunderstorms in the afternoon/evening hours. On Thursday, the flow aloft will shift slightly to the northwest as the upper level ridge tries to rebuild over the Pacific Northwest. On Thursday, expected thunderstorms to be more isolated, as a weaker upper level disturbance moves through, with the storms mainly affecting the eastern portions of the region. Afternoon temperatures will generally be near normal Wed/Thu with highs ranging from the mid 80s to lower 90s. Brusda Thursday Night through Tuesday...The last in a series of shortwave disturbances exits to the east Thursday night. Temperatures trend back into the lower 90s Friday and Saturday amid a generally stable westerly flow. However, isolated weak afternoon thundershowers may be possible during this period over our northeast zones associated with a weak baroclinic zone. A stronger weather system moves across the Canadian Rockies Saturday night into Sunday, forcing a southwest flow aloft over the region. This will help to draw monsoonal moisture into southwest Montana, with enhanced chances for afternoon showers and thunderstorms through the weekend. Temperatures trend a few degrees cooler to start next week with lower heights over the northwest and isolated to scattered showers. PN && .AVIATION... Updated 2315Z. VFR conditions are generally expected over the next 24 hours. A disturbance in the westerly flow aloft is moving over a very warm and unstable airmass across the forecast area. Scattered showers and thunderstorms have developed south of a KGTF to KLWT line, while more numerous storms are north of this line. These storms will move east across the area through 06Z with the disturbance, with storms diminishing after 02Z from the west. The main overall threat from these storms will be gusts in excess of 40 kt and brief heavy rain. However, some of the stronger storms to the north may produce hail up to penny size. The main threat for these stronger storms will be northeast of a KCTB to KLWT line (which includes KHVR). After 06Z, a few showers may move southeast along the Hi-Line, but clouds elsewhere will generally diminish. Another weak disturbance may bring another chance for thunderstorms to the area beginning after 18Z in the KCTB area. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 56 85 56 84 / 40 20 30 20 CTB 53 80 53 80 / 50 30 40 20 HLN 62 89 60 89 / 20 10 20 10 BZN 53 87 53 87 / 20 10 20 10 WEY 43 79 45 78 / 30 10 20 10 DLN 53 87 53 87 / 20 10 20 10 HVR 60 84 58 84 / 50 30 40 20 LWT 58 81 57 81 / 50 20 30 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
In the hours before
Special weather statement, Jul 26, 5:23 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 523 PM MDT TUE JUL 26 2016 MTZ008-270015- BEAVERHEAD MT- 523 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEAVERHEAD COUNTY UNTIL 615 PM MDT... AT 522 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF JACKSON...OR 26 MILES EAST OF SALMON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM. HAIL UP TO PEA SIZE IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... JACKSON...POLARIS...BANNACK STATE PARK AND BANNACK. LAT...LON 4506 11344 4533 11357 4552 11293 4514 11280 TIME...MOT...LOC 2322Z 255DEG 21KT 4523 11337 COULSTON
Local storm report, Jul 26, 5:32 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
532 PM MDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 11 E BOZEMAN 45.67N 110.80W
07/26/2016 M53 MPH GALLATIN MT DEPT OF HIGHWAYS
53 MPH THUNDERSTORM WIND GUST REPORTED OVER BOZEMAN
PASS ON INTERSTATE 90 AT 456 PM MDT.
&&
COULSTONSpecial weather statement, Jul 26, 5:43 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 543 PM MDT TUE JUL 26 2016 MTZ011>013-044>046-049-054-270015- TOOLE MT-EASTERN PONDERA MT-MEAGHER MT-HILL MT-CASCADE MT- EASTERN TETON MT-CHOUTEAU MT-LIBERTY MT- 543 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOUTEAU...NORTHERN CASCADE...LIBERTY...SOUTHEASTERN TETON...NORTH CENTRAL MEAGHER... TOOLE...EASTERN PONDERA AND WESTERN HILL COUNTIES UNTIL 615 PM MDT... AT 538 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTH OF INVERNESS TO NEAR CASCADE. MOVEMENT WAS SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND BRIEF HEAVY RAIN ARE LIKELY WITH THESE STORMS. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER. ALSO...SMOKE FROM A GRASS FIRE NORTH OF GREAT FALLS WILL CONTINUE TO BE BLOWN INTO GREAT FALLS BY THUNDERSTORM OUTFLOW WINDS...REDUCING VISIBILITY AND AIR QUALITY THROUGH THIS EVENING. LOCATIONS IMPACTED INCLUDE... GREAT FALLS...CHESTER...CASCADE...DUTTON...LOTHAIR...BRADY... FORT SHAW...POWER...THE KNEES...FORT SHAW...INVERNESS...JOPLIN... BLACK EAGLE...CARTER...HINGHAM...DUNKIRK...RUDYARD... FIRST PEOPLES BUFFALO JUMP STATE PARK...TRACY AND LEDGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4706 11114 4726 11199 4900 11173 4900 11012 TIME...MOT...LOC 2338Z 310DEG 26KT 4901 11067 4724 11158 COULSTON
Special weather statement, Jul 26, 5:52 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 552 PM MDT TUE JUL 26 2016 MTZ011-047-270030- HILL MT-BLAINE MT- 552 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLAINE AND NORTHEASTERN HILL COUNTIES UNTIL 630 PM MDT... AT 551 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF GILDFORD TO 26 MILES NORTH OF CHINOOK. THESE STORMS WERE NEARLY STATIONARY. HEAVY RAIN... NICKEL SIZE HAIL... AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SIMPSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4882 10912 4884 11044 4901 11032 4900 10896 TIME...MOT...LOC 2351Z 226DEG 2KT 4894 11025 4898 10927 COULSTON
Special weather statement, Jul 26, 6:19 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 619 PM MDT TUE JUL 26 2016 MTZ012-270100- CASCADE MT- 619 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 700 PM MDT... AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES EAST OF CASCADE...MOVING EAST AT 15 MPH. HALF INCH HAIL... BRIEF HEAVY RAIN... AND WINDS IN EXCESS OF 40 MPH ARE LIKELY THIS STORM. LOCATIONS IMPACTED INCLUDE... STOCKETT...CENTERVILLE...EDEN... SLUICE BOXES STATE PARK AND SAND COULEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4709 11137 4734 11146 4745 11097 4711 11088 TIME...MOT...LOC 0019Z 257DEG 13KT 4723 11131 COULSTON
Special weather statement, Jul 26, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
621 PM MDT TUE JUL 26 2016
MTZ008-015-270100-
BEAVERHEAD MT-MADISON MT-
621 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON AND CENTRAL
BEAVERHEAD COUNTIES UNTIL 700 PM MDT...
AT 619 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF DIVIDE TO DILLON TO 17
MILES NORTHEAST OF LEADORE. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DILLON...SHERIDAN...VIRGINIA CITY...TWIN BRIDGES...LIMA...
SILVER STAR...ALDER...GLEN...LAURIN...DELL...
BEAVERHEAD ROCK STATE PARK...CLARK CANYON...SNOWLINE AND MELROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4474 11313 4480 11319 4521 11271 4563 11269
4571 11252 4572 11192 4499 11196 4450 11248
TIME...MOT...LOC 0019Z 286DEG 27KT 4563 11261 4519 11263 4482 11307
HOENISCHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:19 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jul 26, 6:25 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Jul 26, 6:30 PM MDT | Special Weather Statement | TFX | Hill | 45 min |
| Jul 26, 6:40 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 35 min |
| Jul 26, 6:47 PM MDT | Special Weather Statement | TFX | Judith Basin | 43 min |
| Jul 26, 7:00 PM MDT | Special Weather Statement | TFX | Fergus | 30 min |
| Jul 26, 7:20 PM MDT | Special Weather Statement | TFX | Hill | 40 min |
| Jul 26, 7:24 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 51 min |
| Jul 26, 7:38 PM MDT | Special Weather Statement | TFX | Fergus | 22 min |
| Jul 26, 8:14 PM MDT | Special Weather Statement | TFX | Blaine | 46 min |
| Jul 27, 1:35 PM MDT | Special Weather Statement | TFX | Blaine | 25 min |
| Jul 27, 2:37 PM MDT | Special Weather Statement | TFX | Blaine | 23 min |
| Jul 27, 2:49 PM MDT | Special Weather Statement | TFX | Lewis and Clark, Teton | 26 min |
| Jul 27, 3:05 PM MDT | Special Weather Statement | TFX | Blaine | 25 min |
| Jul 27, 3:35 PM MDT | Special Weather Statement | TFX | Teton | 40 min |
| Jul 27, 4:02 PM MDT | Special Weather Statement | TFX | Glacier | 28 min |
| Jul 27, 4:05 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 25 min |
| Jul 27, 5:32 PM MDT | Special Weather Statement | TFX | Glacier | 28 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.